MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) ENDURITY SR; IMPLANTABLE PACEMAKER PULSE GENERATOR

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) ENDURITY SR; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number PM1160
Medical Device Problem Codes Premature Discharge of Battery (1057); Failure to Interrogate (1332); Capturing Problem (2891)
Health Effect - Clinical Codes Arrhythmia (1721); Discomfort (2330)
Date of Event 10/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient presented in-clinic reporting bradycardia episodes.Upon examination, the patient's pacemaker was unable to be interrogated.An unspecified capture issue was suspected due to the patient's bradycardia symptom.The pacemaker was explanted and replaced on (b)(6) 2021.The patient was stable throughout the intervention process and no additional patient consequences were reported.
 
Additional Manufacturer Narrative
Further information was requested but not received.
 
Event or Problem Description
New information received notes that premature battery depletion was alleged on the pacemaker and the failure to interrogate was a failure of inductive telemetry.Additionally, the patient reported general discomfort when presenting in-clinic.
 
Additional Manufacturer Narrative
The reported events of premature discharge of battery, failure to interrogate and capturing problem were confirmed.As received, the device had no telemetry communication and no output.Visual inspection of the header attachment area detected a bonding anomaly.A device hermeticity breach was observed, consistent with feedthrough damage as a result of fluid intrusion between the header and case, and subsequent fluid ingress to the internal electronics.The device was cut open to enable further testing and the battery was found depleted.Hybrid circuitry was tested by connecting to an external power source.Test results indicated elevated current drain, consistent with moisture damage, depleting the battery prematurely.A manufacturing anomaly may have occurred, which resulted in the header bonding anomaly.The device is included in the assurity and endurity pacemakers header anomaly advisory issued by abbott on 15 march 2021.

Brand Name
ENDURITY SR
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
sonali arangil
15900 valley view court
sylmar, CA 91342
MDR Report Key12813925
Report Number2017865-2021-36715
Device Sequence Number17529870
Product Code NVZ
UDI-Device Identifier05414734507042
UDI-Public05414734507042
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberPM1160
Device Catalogue NumberPM1160
Device Lot NumberA000029627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer11/22/2021
01/31/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date12/10/2021
02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1531-2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown